Search This Blog

Showing posts with label codeine. Show all posts
Showing posts with label codeine. Show all posts

Monday, 17 February 2014

Codeine. A harmful and addictive medical drug

Codeine is an opiate or narcotic painkilling drug, often used by conventional doctors to treat mild treat mild to moderately severe pain. Opiates have been used for thousands of years, in ancient Egypt and China. Codeine was developed in the 19th century, and used commonly in Britain.

Codeine is one of many drugs derived from the active components derived and isolated from the opium poppy, like morphine. It has now become the most widely used opiate in the world.

It is often combined with other drugs, like Paracetamol (Acetaminophen) or Aspirin. It can often hide behind many brand names. And it is often an ingredient of cough medicine, and the like. 

Conventional medicine has often claimed that the popularity of Codeine based drugs is that it is relatively safe, and has less chance of causing addiction. Any close examination of these claims shows that this is not correct.

The first problem is that not everyone can take the drug, for example, people with liver disease, 
asthma, COPD, sleep apnea, or other breathing disorders; people with kidney disease, with low blood pressure, with an under-active thyroid, with mental illness, or a history of drug or alcohol addition, and a number of other medical conditions, cannot take Codeine.

It is not known whether Codeine harms an unborn child. But for babies it is known to cause breathing problems, behaviour change, or even serious withdrawal symptoms or life-threatening addiction if feeding mothers take it.

The side effects, or DIE’s caused by Codeine.

The Nervous system. Codeine is know to cause mental and respiratory depression, stupor, delirium, somnolence, dysphoria and seizures. One side effect this these side effects is an increased risk of falls and hip fractures. Opiate drugs like codeine are also known to result in psychotic symptoms.

Withdrawal Symptoms. When coming off Codeine, and other opiate drugs, the withdrawal symptoms include agitation, restlessness, anxiety, insomnia, tremor, abdominal cramps, blurred vision, vomiting, and sweating.

Cardiovascular. Codeine is known to cause Hypotension and dizziness, especially with high doses.

Gastrointestinal. Codeine is known to cause nausea, vomiting, constipation, urinary retention and acute pancreatitis.

Dermatologic. Codeine is known to cause a number of skin complaints, including rashes and severe dermatitis.

Renal. Codeine is known to cause acute renal failure.


Addiction and Withdrawal
Yet perhaps Codeine, as a painkiller, is more known (or infamous) for its addictive effects. The conventional medical establishment has provided rules for its medicinal use, but it would appear that these are often ignored either by patients, and indeed by individual doctors. The result is that my people, once they have started to take Codeine, legitimately, for medical reasons, find that they gradually feel a compulsion to take the drug, even if they have no reasonable reason for continuing to do so. Often, people who become addicted have a generalised lack of self-control. 

And the more codeine is taken, the larger to dose required to achieve the same medicinal effect; the escalation of drug taking is almost part of the written script!

Addiction is often caused by the recreational use of opiate drugs. But this should not be used to hide the fact that the medical use of Codeine is another primary cause of addiction.

And once addicted to Codeine, the withdrawal symptoms can be severe. Addicted people often neglect themselves as personal hygiene and appearance becomes unimportant. And knowledge of what the drug can do is usually no deterrent to the addict, whose decline can be rapid. 

The recommendation of the conventional doctors is not to stop taking them except under medical supervision. But surely this does not excuse the conventional medical use of such a harmfully addictive drug in the first place.    


Tuesday, 6 August 2013

Drug Regulation. MIMS reports restrictions on 3 Conventional Medical drugs - in just 1 month!

MIMS is a monthly publication, and sent free to all UK GPs. It is supposed to keep doctors up-to-date with all the latest news about conventional pharmaceutical drugs and vaccines.

The August 2013 edition reported on new restrictions on 3 ConMed drugs, here is what they say about them. Incidentally, don't worry if you don't understand the language being used. ConMed uses this language to ensure (or in the hope) that we don't bother to read it. All it means is that the drug concerned has been found to be more dangerous than we have been told before. Well, not us, exactly, but our GPs and doctors. Whether they bother to tell us is another matter!

MHRA limits retigabine indications.
The MHRA has limited the use of the adjunctive anti-epileptic treatment retigabine (Trobalt) to patients with partial onset seizures with or without secondary generalisation where other appropriate drug combinations have proved inadequate or have not been tolerated.

Use of codeine in children restricted by EMA
Children should no longer be routinely prescribed codeine-containing medicines, the MHRA has confirmed, following a review prompted by safety concerns about an increased risk of respiratory depression.

A prize for anyone who can find out how long we have been given this painkiller to children!
Now, it would seem, it is not safe at all for children under 12 years old; and restrictions are required for anyone under 18.
Well, I am in my 60's, and I am damn well not taking it! Why do they assume adults are safe?


Diclofenac cardiovascular warnings and contraindications updated
Recent cardiovascular safety concerns have led the MHRA to issue new prescribing advice for systemic formulations of diclofenac.

(See my blog on Diclogenac - the dangers of this drug have been known for a long time, and they are serious dangers).

The real danger of all conventional drugs and vaccines is that doctors do not know their dangers when they given them to us. It is only after we suffer adverse reactions (DIEs) to the drug that they find out, and then we have to hope they tell us, and we haven't been damaged too much.

The horse has bolted; and only then do drug regulators close the gate

This kind of 'drug regulation' is as good as useless. The only way to keep from danger is to say 'No' to all conventional drugs and vaccines, and find a medical therapy does does not expose us to these unnecessary dangers.